Alert archive / Missouri / Tornado Warnings in 2005
Tornado Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 21, 2005, 9:04 PM CDT for Lawrence County, Missouri. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 9:04 PM CDT (02:04 UTC)
- Expired
- Apr 21, 2005, 10:15 PM CDT
- In force
- 71 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 6:10 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1218 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KSGF 220205 TORSGF MOC109-220315- /O.NEW.KSGF.TO.W.0011.050422T0204Z-050422T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 905 PM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... LAWRENCE COUNTY IN SOUTHWEST MISSOURI. * UNTIL 1015 PM CDT. * AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES SOUTHEAST OF JASPER...OR 21 MILES NORTHEAST OF JOPLIN...AND MOVING EAST AT 20 MPH. * THIS TORNADIC STORM WILL BE... RED OAK BY 925 PM CDT. NEAR MILLER BY 1000 PM CDT. 5 MILES NORTH OF MOUNT VERNON BY 1010 PM CDT. THE TOWN OF CHESAPEAKE IS ALSO IN THE PATH OF THIS TORNADIC STORM. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3728 9405 3711 9406 3706 9363 3728 9362 $$ IZZI
4 follow-up statements
000 WWUS53 KSGF 220223 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 923 PM CDT THU APR 21 2005 MOC109-220315- /O.CON.KSGF.TO.W.0011.000000T0000Z-050422T0315Z/ LAWRENCE MO- 923 PM CDT THU APR 21 2005 ...A TORNADO WARNING CONTINUES FOR LAWRENCE COUNTY UNTIL 1015 PM CDT... AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED 10 MILES WEST OF MILLER...OR 14 MILES NORTHWEST OF MOUNT VERNON...AND MOVING EAST AT 30 MPH. THIS DANGEROUS STORM WILL BE... NEAR MILLER BY 940 PM CDT. 5 MILES NORTH OF MOUNT VERNON BY 945 PM CDT. THE TOWNS OF RED OAK...CHESAPEAKE AND HALLTOWN ARE ALSO IN THE PATH OF THIS TORNADO. THIS STORM IS CAPABLE OF PRODUCING WALNUT SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS OF 60 TO 70 MPH ACROSS ALL OF NORTHERN AND CENTRAL LAWRENCE COUNTY. SEEK SHELTER NOW LAT...LON 3728 9405 3709 9405 3701 9363 3728 9362 $$ IZZI
000
WWUS53 KSGF 220240
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT THU APR 21 2005
MOC109-220315-
/O.CON.KSGF.TO.W.0011.000000T0000Z-050422T0315Z/
LAWRENCE MO-
940 PM CDT THU APR 21 2005
...A TORNADO WARNING CONTINUES FOR LAWRENCE COUNTY UNTIL 1015 PM
CDT...
AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO. THESE
DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILLER TO
MOUNT VERNON TO 5 MILES SOUTHEAST OF SARCOXIE...AND MOVING EAST AT 30
MPH.
THESE DANGEROUS STORMS WILL BE...
NEAR MARIONVILLE BY 1015 PM CDT.
THE TOWNS OF HOBERG...FREISTATT...CHESAPEAKE AND HALLTOWN ARE ALSO IN
THE PATH OF THIS LINE OF TORNADO PRODUCING STORMS.
THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER NOW
LAT...LON 3729 9392 3713 9391 3699 9405 3697 9364
3728 9362
$$
IZZI000 WWUS53 KSGF 220258 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 957 PM CDT THU APR 21 2005 MOC109-220315- /O.CON.KSGF.TO.W.0011.000000T0000Z-050422T0315Z/ LAWRENCE MO- 957 PM CDT THU APR 21 2005 ...A TORNADO WARNING CONTINUES FOR LAWRENCE COUNTY UNTIL 1015 PM CDT... AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WITH WINDS TO 60 MPH...AND NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF EVERTON TO 7 MILES NORTHWEST OF BILLINGS TO PIERCE CITY...AND MOVING EAST AT 30 MPH. THESE STORMS WILL BE... NEAR AURORA BY 1010 PM CDT. NEAR MARIONVILLE BY 1015 PM CDT. THE TORNADO THREAT HAS GREATLY DIMINISHED...HOWEVER DAMAGING WINDS AND LARGE HAIL ARE STILL POSSIBLE IN EASTERN AND SOUTHERN LAWRENCE COUNTY. THE TOWNS OF CHESAPEAKE...FREISTATT...HOBERG AND HALLTOWN ARE ALSO IN THE PATH OF THIS LINE OF TORNADO PRODUCING STORMS. LAT...LON 3727 9376 3695 9404 3697 9364 3728 9362 $$ IZZI
000 WWUS53 KSGF 220305 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1005 PM CDT THU APR 21 2005 MOC109-220315- /O.CAN.KSGF.TO.W.0011.000000T0000Z-050422T0315Z/ LAWRENCE MO- 1005 PM CDT THU APR 21 2005 ...THE TORNADO WARNING FOR LAWRENCE COUNTY HAS BEEN CANCELLED... AT 1003 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3727 9376 3695 9404 3697 9364 3728 9362 $$ IZZI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 21, 3:51 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 21, 3:51 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 351 PM CDT THU APR 21 2005 .DISCUSSION... INITIAL BAND OF CONVECTION MOVING THROUGH SOUTHWEST AND SOUTH CENTRAL MO IS LIKELY TO BE ONLY THE FIRST WAVE...AS NEW CONVECTION IS ATTEMPTING TO FIRE ALONG COLD FRONT FROM FAR NE KANSAS INTO NE OKLAHOMA. WILL KEEP SEVERE THUNDERSTORM CHANCES GOING THROUGH THE EVENING AS COLD FRONT MOVES INTO UNSTABLE ATMOSPHERE. ETABUFR SOUNDING IN FAR SE KANSAS SHOWS MLCAPES OF AROUND 2500 J/KG BY 00Z. LARGE AREA OF THIS CAPE EXISTS IN THE -10 C TO -30 C LAYER...SO THINK LARGE HAIL IS LIKELY. WIND PROFILES ARE NEARLY UNIDIRECTIONAL AND RELATIVELY WEAK...SO TORNADIC THREAT IS LOW EXCEPT FOR THE NORTHERNMOST COUNTIES IN CENTRAL MO NEAR THE WARM FRONT WHERE A TORNADO WATCH IS IN EFFECT UNTIL 11 PM. UP UNTIL 345 PM...CONVECTION NEAR THIS BOUNDARY HAS BEEN CONFINED TO AREAS JUST NORTH OF THE CWA HOWEVER. BAND OF CONVECTION NEAR THE COLD FRONT WILL SWEEP RAPIDLY THROUGH THE CWA TONIGHT. CHILLY CANADIAN AIRMASS WILL THEN BUILD RAPIDLY INTO THE REGION ON FRIDAY ON STRONG NORTHWEST WINDS. VERY TIGHT SURFACE PRESSURE GRADIENT WILL CREATE WINDS LIKELY REACHING 20 TO 30 MPH TOMORROW AFTERNOON WITH HIGHER GUSTS POSSIBLE. NEXT CONCERN IS WITH POTENTIAL FROST/LIGHT FREEZE. SATURDAY MORNING WILL LIKELY SEE MID 30S IN SOME SPOTS...HOWEVER WIND SPEEDS WILL LIKELY STAY UP ENOUGH TO PRECLUDE WIDESPREAD FROST. SATURDAY NIGHT AND SUNDAY MORNING ARE ANOTHER STORY...WITH CLEAR SKIES AND WINDS DROPPING OFF. LOW TO MID 30S ARE LIKELY...AND SOME TRADITIONALLY COLDER SPOTS COULD DROP JUST BELOW FREEZING. A FROST ADVISORY WILL LIKELY BE NEEDED. EXTENDED FORECAST HAS LOW CONFIDENCE LEVEL WITH MULTIPLE SHORTWAVES MOVING THROUGH. HAVE FOLLOWED HPC GUIDANCE FAIRLY CLOSELY AFTER TUESDAY. BROWNING && .AVIATION... FOR THE 18Z TAFS...CUMULUS FIELD SHOULD CONTINUE TO BLOSSOM THIS AFTERNOON WITH SCT TO OCCASIONALLY BKN DECK AROUND FL030. POCKET OF STRATUS/STRATOCUMULUS OVER NORTHERN OKLAHOMA WILL MOVE INTO THE JLN AREA FOR A COUPLE HOURS EARLY THIS AFTERNOON AND BKN-OVC CIGS NEAR FL030 POSSIBLE. KEPT JLN TAF VFR BUT POTENTIAL DOES EXIST FOR SOME BORDERLINE MVFR CIGS EARLY THIS AFTERNOON. PERIOD OF THUNDERSTORMS LIKELY AT THE TERMINALS THIS EVENING AS THE FRONT/DRYLINE MARCH ACROSS THE AREA. POTENTIAL DOES EXIST FOR LARGE HAIL AND DAMAGING WINDS AT THE TERMINALS THIS EVENING...HOWEVER KEPT HAIL/WIND OUT OF THIS TAF ISSUANCE PENDING MORE DEFINITE TIMING/INTENSITY OF THUNDERSTORMS. GUSTY NORTHWEST WINDS WILL DEVELOP FRIDAY MORNING WITH GUSTS TO 25KT POSSIBLE BY THE END OF THIS TAF CYCLE. ROBUST COLD AIR STRATOCUMULUS DECK SHOULD BLOSSOM FRIDAY MORNING ONCE THE SUN BREAKS OUT. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Apr 21, 8:23 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT THU APR 21 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
823 PM CDT THU APR 21 2005
...SEVERE STORMS LIKELY TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SCATTERED SEVERE THUNDERSTORMS WITH:
HAIL TO THE SIZE OF GOLFBALLS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
VERY HEAVY RAINFALL AND LOCALIZED FLOODING.
ISOLATED TORNADOES.
AREAS AFFECTED AND TIMING:
THE GREATEST THREAT OF ISOLATED TORNADOES WILL OCCUR MAINLY ALONG
AND WEST OF AN OSCEOLA...TO SPRINGFIELD...TO LAMPE LINE BEFORE
MIDNIGHT.
LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLOODING ARE POSSIBLE
ACROSS THE ENTIRE OUTLOOK AREA INTO THE OVERNIGHT HOURS. THE
THREAT WILL GENERALLY BE ACROSS SOUTHEAST KANSAS AND WESTERN
MISSOURI DURING THE EVENING HOURS...AND TRANSLATE EASTWARD DURING
THE LATE EVENING AND OVERNIGHT HOURS.
DISCUSSION:
AN UPPER DISTURBANCE OVER THE CENTRAL PLAINS AND FRONTAL BOUNDARY
ACROSS EASTERN KANSAS WILL CONTINUE TRIGGER THUNDERSTORMS INTO THE
OVERNIGHT HOURS. WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS
MAY AFFECT FAR NORTHEAST PORTIONS OF THE OUTLOOK AREA BEFORE
10 PM. HOWEVER...THE GREATEST THREAT OF SEVERE STORMS THE
REMAINDER OF THE EVENING WILL BE ACROSS SOUTHEAST KANSAS AND
WESTERN MISSOURI IN ADVANCE OF THE APPROACHING SURFACE FRONT.
SUFFICIENT WIND SHEAR WILL CONTINUE TO ORGANIZE A FEW SUPERCELLS
WITH ISOLATED TORNADOES GENERALLY WEST OF SPRINGFIELD. THE STORMS
WILL LIKELY DEVELOP A MORE LINEAR STRUCTURE AS THEY PUSH
EAST...AFFECTING CENTRAL AND SOUTH-CENTRAL MISSOURI GENERALLY
AFTER 11 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MUCH COLDER AIR WILL WORK INTO THE MISSOURI OZARKS AND
SOUTHEAST KANSAS FRIDAY NIGHT AND SATURDAY NIGHT. TEMPERATURES
ARE EXPECTED TO DROP INTO THE MID TO UPPER 30S FRIDAY NIGHT...THEN
INTO THE LOW TO MIDDLE 30S SATURDAY NIGHT. WHILE NORTHWEST WINDS
WILL LIKELY PREVENT FROST FROM FORMING FRIDAY NIGHT...DIMINISHING
WINDS AND CLEAR SKIES ON SATURDAY NIGHT WILL LIKELY RESULT IN
WIDESPREAD FROST.
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND
TUESDAY...THEN AGAIN ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED GENERALLY WEST OF A WARSAW...TO
SPRINGFIELD...TO REEDS SPRING LINE THROUGH 11 PM. SPOTTERS ACROSS
LOCATIONS FURTHER EAST MAY NEED TO BE ACTIVATED LATER TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAW/BROWNING/IZZIIn the hours before
Local storm report, Apr 21, 6:58 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT THU APR 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 12 N VIENNA 38.35N 91.95W
04/21/2005 1.00 INCH MARIES MO LAW ENFORCEMENT
EMS REPORTED QUARTER SIZE HAIL TO LAW ENFORCEMENT
LDLocal storm report, Apr 21, 7:39 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT THU APR 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 N MC CUNE 37.38N 95.02W
04/21/2005 1.75 INCH CRAWFORD KS LAW ENFORCEMENT
0650 PM TORNADO MC CUNE 37.35N 95.02W
04/21/2005 CRAWFORD KS LAW ENFORCEMENT
0658 PM HAIL 7 S (VIH)ROLLA/VICHY ARP38.03N 91.77W
04/21/2005 1.25 INCH MARIES MO LAW ENFORCEMENT
0720 PM TORNADO 2 W CHEROKEE 37.35N 94.86W
04/21/2005 CRAWFORD KS LAW ENFORCEMENT
AFLocal storm report, Apr 21, 7:57 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT THU APR 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 1 W MINDENMINES 37.48N 94.62W
04/21/2005 0.75 INCH BARTON MO TRAINED SPOTTER
SPOTTERS REPORTED DIME HAIL AT 160 AND STATE LINE.
LDSpecial weather statement, Apr 21, 8:16 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 816 PM CDT THU APR 21 2005 KSZ101-220100- CHEROKEE- 816 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 900 PM CDT... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING ISOALTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS TO 8 MILES WEST OF COMMERCE...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF PITTSBURG TO 8 MILES SOUTHEAST OF CHETOPA...AND MOVING EAST AT 25 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. PEOPLE IN EASTERN CHEROKEE COUNTY...INCLUDING THE CITIES OF COLUMBUS...BAXTER SPRINGS AND GALENA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IZZI
Special weather statement, Apr 21, 8:17 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 817 PM CDT THU APR 21 2005 KSZ101-220200- CHEROKEE- 817 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 900 PM CDT... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING ISOALTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS TO 8 MILES WEST OF COMMERCE...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF PITTSBURG TO 8 MILES SOUTHEAST OF CHETOPA...AND MOVING EAST AT 25 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. PEOPLE IN EASTERN CHEROKEE COUNTY...INCLUDING THE CITIES OF COLUMBUS...BAXTER SPRINGS AND GALENA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IZZI
Local storm report, Apr 21, 8:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
835 PM CDT THU APR 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL NEOSHO 36.87N 94.37W
04/21/2005 0.75 INCH NEWTON MO PUBLIC
DIME HAIL REPORTED BY PUBLIC AT HH AND HIGHWAY 59
0410 PM HAIL PROTEM 36.53N 92.85W
04/21/2005 0.88 INCH TANEY MO LAW ENFORCEMENT
OFF DUTY OFFICER REPORTED HAIL
0428 PM HAIL 7 S AVA 36.85N 92.65W
04/21/2005 1.00 INCH DOUGLAS MO EMERGENCY MNGR
0435 PM HAIL 7 S AVA 36.85N 92.65W
04/21/2005 0.88 INCH DOUGLAS MO EMERGENCY MNGR
PEA TO NICKEL SIZE HAIL COVERING THE GROUND
0443 PM HAIL AVA 36.95N 92.65W
04/21/2005 1.00 INCH DOUGLAS MO EMERGENCY MNGR
0445 PM HAIL 2 S AVA 36.92N 92.65W
04/21/2005 1.00 INCH DOUGLAS MO TRAINED SPOTTER
QUARTER HAIL AT THE JUNCTION OF HIGHWAY 5 AND AF
0500 PM HEAVY RAIN AVA 36.95N 92.65W
04/21/2005 1.00 INCH DOUGLAS MO EMERGENCY MNGR
1 OF RAIN FELL IN THE LAST 30 MINUTES.
0507 PM HAIL MANSFIELD 37.12N 92.58W
04/21/2005 1.00 INCH WRIGHT MO LAW ENFORCEMENT
POLICE DEPARTMENT REPORTED QUARTER HAIL
0620 PM HAIL 1 SW COLUMBUS 37.16N 94.84W
04/21/2005 1.00 INCH CHEROKEE KS LAW ENFORCEMENT
0630 PM TORNADO 10 W HIATTVILLE 37.72N 95.06W
04/21/2005 BOURBON KS LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT. DEBRIS AND ROTATION.
UNCONFIRMED TORNADO.
0635 PM HAIL COLUMBUS 37.17N 94.83W
04/21/2005 1.50 INCH CHEROKEE KS EMERGENCY MNGR
HALF DOLLAR HAIL REPORTED BY EM FROM FAULKNER TO COLUMBUS
0645 PM HAIL 2 N MC CUNE 37.38N 95.02W
04/21/2005 1.75 INCH CRAWFORD KS LAW ENFORCEMENT
0650 PM HAIL 12 N VIENNA 38.35N 91.95W
04/21/2005 1.00 INCH MARIES MO LAW ENFORCEMENT
EMS REPORTED QUARTER SIZE HAIL TO LAW ENFORCEMENT
0650 PM TORNADO MC CUNE 37.35N 95.02W
04/21/2005 CRAWFORD KS LAW ENFORCEMENT
0658 PM HAIL 7 S (VIH)ROLLA/VICHY ARP38.03N 91.77W
04/21/2005 1.25 INCH MARIES MO LAW ENFORCEMENT
0720 PM TORNADO 2 W CHEROKEE 37.35N 94.86W
04/21/2005 CRAWFORD KS LAW ENFORCEMENT
0748 PM HAIL 1 W MINDENMINES 37.48N 94.62W
04/21/2005 0.75 INCH BARTON MO TRAINED SPOTTER
SPOTTERS REPORTED DIME HAIL AT 160 AND STATE LINE.
0825 PM FUNNEL CLOUD 4 W JASPER 37.33N 94.39W
04/21/2005 JASPER MO LAW ENFORCEMENT
AFThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:20 PM CDT | Tornado Warning | SGF | Barton, Jasper | 70 min |
| Apr 21, 8:27 PM CDT | Tornado Warning | SGF | Jasper | 63 min |
| Apr 21, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 60 min |
| Apr 21, 8:49 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 71 min |
| Apr 21, 9:09 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 66 min |
| Apr 22, 12:15 AM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
Nearby
Tornado Warnings in Missouri, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.